11 doctors weighed in:

Why do amphetamines, such as Adderall (dextroamphetamine and racemic amphetamine) cause horrible muscle tension? I have been dealing with muscle pain in my neck and shoulders since i started.

11 doctors weighed in
Dr. Rudolf Brutoco
Pediatrics - Psychiatry
5 doctors agree

In brief: A pain in the neck!

This should not happen, and you need not tolerate it.
Stop the med. It may be dosage issue, or there may be other factors but an effective treatment regimen is attainable. Insist on it! bring your symptoms back to your dr. If he/she is not sufficiently expert to get you effective care without significant medication side effects, then you should seek another dr.

In brief: A pain in the neck!

This should not happen, and you need not tolerate it.
Stop the med. It may be dosage issue, or there may be other factors but an effective treatment regimen is attainable. Insist on it! bring your symptoms back to your dr. If he/she is not sufficiently expert to get you effective care without significant medication side effects, then you should seek another dr.
Dr. Rudolf Brutoco
Dr. Rudolf Brutoco
Thank
1 comment
Dr. Donald Jacobson
Generalized anxiety causes what you are describing and is sometimes confused with ADHD.
Dr. Heidi Fowler
Psychiatry
4 doctors agree

In brief: Neck & shoulder pain

Although muscle cramps, spasms, pain & stiffness have been described with adderall, (dextroamphetamine and racemic amphetamine) the fact that your pain is in the neck & shoulders suggests that you are holding stress in those areas.
Some people tend to express their stress in that manner, the Adderall (dextroamphetamine and racemic amphetamine) may be exacerbating that for you. Let your physician know. In the meantime working on stretching. Acupuncture can help as well. Take care.

In brief: Neck & shoulder pain

Although muscle cramps, spasms, pain & stiffness have been described with adderall, (dextroamphetamine and racemic amphetamine) the fact that your pain is in the neck & shoulders suggests that you are holding stress in those areas.
Some people tend to express their stress in that manner, the Adderall (dextroamphetamine and racemic amphetamine) may be exacerbating that for you. Let your physician know. In the meantime working on stretching. Acupuncture can help as well. Take care.
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors